Adams EG, Brewer M, Galeckas KJ
A 62-year-old woman presented to the dermatology clinic with a burning, erythematous, hyperpigmented, and slightly scaly plaque extending from the right posterior buttock to the popliteal fossa of 3 days’ duration. Prior to the development of the lesion, she underwent surgical placement of a titanium intramedullary nail to prevent a pending pathologic fracture of her right femur secondary to metastatic lung cancer. Following the hardware placement, she received 10 cycles of radiation therapy to her entire right thigh (30 Gy) over 2 weeks without development of acute radiation dermatitis. During radiation, she received 1 infusion of intravenous chemotherapy consisting of carboplatin, paclitaxel, and bevacizumab. A second treatment was administered 2 weeks later. To prevent excessive bleeding during an upcoming dental procedure, she received a third dose of solely intravenous carboplatin and paclitaxel 2 weeks after her second treatment and 3 days prior to the development of the lesion.